View Full Version : Think I'm topping out on Focalin


merlin8015
10-17-08, 05:27 PM
Been on Focalin for a year now and it's not really working for me anymore. I don't have the need for stimulation but I am not as organized or driven either. Also the nausea when it kicks in never was a big issue, it did not last long, but now it's really bothering me. I am not sure if this the medication or my change in diet. I recently found out I was Gluten Intolerant and had to change my diet. It's great for the weight. I just bought smaller pants and its still steadily dropping. I am not sure if this is causing a change in my medication as well. Has anyone else gone through this?

elegy
11-06-08, 07:05 PM
I know this thread is kind of old, but...

I was on Focalin(instant release) for about 5 months. I tried XR before going with the IR for about a month before making the decision. Focalin worked wonders... in the beginning. It gradually stopped being as effective, so my prescriber and I agreed to up the dose. This happened a few times, along with adjusting the dosing schedule.

I ended up on 70mgs daily before my prescriber would finally call it quits. With each dose increase, the side effects would increase as well. By the end, the side effects became unbearable and the benefits were miniscule. My upper stomach constantly burned, I was nauseous, my pupils were as big as tennis balls, and I just over all felt like crap. But knowing that Focalin used to work so well, and then pooped out on me, felt just as crappy as the side effects.

Honestly, I doubt there's anything I can tell you that would be as valuable as you speaking with your prescriber. Your diet change could very likely be affecting the Focalin, because Focalin is known to be VERY picky about which kinds of stomach contents it likes to work in.

hollywood
11-07-08, 12:02 AM
elegy,
resistance happens.... so what are you taking for adhd currently . I was on focalin and when it works it works wonders, but I did have to start bumping up the dose over time.... I hate it when that happens, when it does I usually say screw this and lower my doses and just start working out like a madman and running around like a circus clown for a few months and then start back on the focalin.

elegy
11-07-08, 12:36 AM
I'm taking Vyvanse, which is a complete and utter disaster. In fact, it's such a disaster I'm to the point of suicidal ideation. The zombie-ness in combination with the total ineffectiveness makes for a horrible, horrible result.

I would give a kidney to be back on Focalin.

amu_d
11-07-08, 01:26 AM
I'm taking Vyvanse, which is a complete and utter disaster. In fact, it's such a disaster I'm to the point of suicidal ideation. The zombie-ness in combination with the total ineffectiveness makes for a horrible, horrible result.

I would give a kidney to be back on Focalin.

Just ask your doctor to give you focalin :D

tnhybrid
11-15-08, 10:30 PM
Ha! Yeah, Vyvanse sucked in Technicolor for me too.

So far so good on the Focalin, except for a bit of headache when it wears off. Just hoping my hair doesn't start falling out!